A New Decade of ME Research: The 11th Invest in ME International ME Conference 2016
Mark Berry presents the first in a series of articles on the 11th Invest in ME International ME Conference in London ...
Discuss the article on the Forums.

Shooting myself in the foot? (And the neck and the back and the hands…)

Discussion in 'Pain and Inflammation' started by Kathevans, Jan 20, 2015.

  1. Kathevans

    Kathevans Senior Member

    Messages:
    559
    Likes:
    434
    Boston, Massachusetts
    Some of my muscle/tendon pain symptoms have gotten worse over the past year, worse than over similar spans of time in the past and the question I’m asking myself is whether the Probiotics or the Vitamin D3 I’ve increased have contributed.

    I know from following some threads here that Vit D3 may nudge the immune system and thereby make symptoms worse. I’d ramped up from about 700 mg/day in Garden of Life, Olde World Icelandic Cod Liver Oil by taking Liquid Vitamin D-3 by NOW and a new oil, which doesn’t have any Vitamin A in it. I got as high as 2,000 mg per day when I developed daily diahrrea and had to stop it. Would the absence of Vit A do this? Or not taking Vit K with it? Or just a sensitivity developed over some months?

    The probiotic (HMF Forte) I’ve increased only by ½ to a total of 1 ½ per day. This has helped enormously with the irregular heartbeat I’ve had for a couple of years, but more than this currently makes sleep worse.

    My underlying question is whether it’s possible to begin working on methylation prior to healing the gut. After reading on these blogs, I’m also curious whether the neck and joint pain, trapezius spasms (as well as tight calves, and hand stiffness) aren’t over or under-methylation issues.

    I know Amy Yasko recommends working on the gut first, but I’ve been working on it more than a decade and this is where I am.

    I take a host of basic vitamins--C,E, Cal, Mag, B-multi (a problem here, possibly?) and a simple potassium--along with 3 drops of BodyBio Iodine, which I worked up to about a year ago.

    Any wisdom you might share is much appreciated. (p.s. I’ll go over Nutreval Test results with a new alternative doc soon…)
     
  2. taniaaust1

    taniaaust1 Senior Member

    Messages:
    11,895
    Likes:
    12,702
    Sth Australia
    What is your vitamin D level? I dont think its a good idea to just guess how much you may need, being a fat soluable vitamin best to get it tested. Taking vitamins when arent needed can cause issues and some can be very dangerous if take too much.

    One of my gene mutations (I forget which), it is recommended to avoid fish oils with as it can cause issues. (I forget what kind of issues).
     
  3. Kathevans

    Kathevans Senior Member

    Messages:
    559
    Likes:
    434
    Boston, Massachusetts
    My level was 40 on a sale of 33-100 and my pcp wanted me to increase what I was taking. I'll have to check my SNPs again. I don't recall one that was related to fish oil, but that's an interesting wrinkle. Thanks!
     
  4. Kathevans

    Kathevans Senior Member

    Messages:
    559
    Likes:
    434
    Boston, Massachusetts
    I have to post an addendum here. I’m a bit dismayed to say that it may not have been the vitamin D3 that was causing my symptoms—from muscular to tendon pain, to the diarrhea—as I stopped the supplement, and within a week the diarrhea returned and my sleep became horrific.

    I spent much of one night online and came across someone’s story about Oxalates. Well, I began to peruse the list of high oxalate foods and guess what? I’d fine-tuned my diet into a selection that was almost exclusively Very High Oxalate foods—from the swiss chard I love to the healthy nut assortment (O’ almonds!) I carefully soaked and roasted, to the sweet potatoes I ate with a tinge of guilt given their sweetness.

    Hmmm. At this point I am humbled enough to say, Who knows? But I will say that the day I stopped all these offending food-stuffs, I felt great, almost flying (actually cleaning) and slept that night about 7 hours, without any aids at all…for me a small miracle.

    I’ve read enough at this point to know that it isn’t good to stop oxalates all at once, so I’ve tried to modulate somewhat while avoiding the ‘Very High’ category items. In any case, we’ll see.

    Maybe it’s something else entirely. Maybe oxalates are only part of the puzzle. The jury is still out...
     
  5. Kathevans

    Kathevans Senior Member

    Messages:
    559
    Likes:
    434
    Boston, Massachusetts
    Actually, some of the jury has come in and Oxalates are surely part of the sure in pain issues I've felt over the last year or so. The sensitivity may be old or may be recent (or simply exacerbated) as I was on XIFAXAN for about a month a year ago last June (2013) for SIBO (small intestinal bacerial overgrowth) and apparently antibiotics kill off a particular microbiome critter that takes care of oxalates. Oh the places we go...
     

See more popular forum discussions.

Share This Page